Thunderstorm Wind, Wilson
- When
- August 14, 6:15 PM CST
- Where
- Wilson County, 4 mi N of Mt Juliet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.250, -86.517
Trees down near Cedar Creek on Old Hickory Lake.
4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 14, 2:00 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT SUN AUG 14 2005 .DISCUSSION... LATEST ANALYSIS SHOWING LL FRONTAL BOUNDARY RUNNING FROM THE SOUTHERN OH VALLEY DOWN INTO THE CENTRAL PLAINS. WEAK CONVECTIVE BOUNDARY ALSO SHOWING UP JUST NORTH OF THE CWA. AIRMASS NEAR/ABOVE H8 LITTLE DRIER TODAY ON 12Z RAOB THUS DESPITE WEAK UL TROF TROUGH OVER THE VICINITY...CONVECTION MUCH LESS WIDESPREAD THAN YESTERDAY. LL FRONTAL BOUNDARY EXPECTED TO DROP LITTLE FURTHER SOUTH TONIGHT BUT LOOKS TO REMAIN JUST NORTH/WEST OF THE CWA. THERE SEEMS TO BE SOME QUESTION HOW FAR SOUTH IT WILL COME ON MONDAY BUT ALL MODELS ARE SHOWING AN AFTERNOON WIND SHIFT NORTH. THIS MAY BE RESULT OF VERY WEAK PRE-FRONTAL BOUNDARY AS THERE IS LITTLE IMPACT ON TEMPS/DEWS. WEAK WAVE ALONG THE FRONT PROGGED TO BRIEFLY CLOSE OFF MONDAY AFTERNOON/EVENING...PULLING MAIN BOUNDARY BACK NORTH SOME MONDAY NIGHT. CWA WILL REMAIN IN WARM/UNSTABLE SECTOR THROUGH TUESDAY MORNING AND WITH FRONT MEANDERING IN THE IMMEDIATE VICINITY...WILL CONTINUE COMBO OF CHANCE/SLIGHT CHANCE THROUGHOUT...LEANING HIGHER POPS NORTHWEST. ON TUESDAY/TUESDAY NIGHT...FRONTAL BOUNDARY GETS A DECENT PUSH SOUTHWARD FROM SHORTWAVE TURNING ML/UL FLOW MORE NORTHWEST. A GOOD AMOUNT OF DEEPER MOISTURE IS EXPECTED TO COLLECT ACROSS THE AREA AS BOUNDARY/UL SHORTWAVE MOVE INTO/OVER THE CWA. THUS...HAVE UPPED POPS ACROSS THE BOARD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 93 73 89 / 30 40 40 50 CLARKSVILLE 73 91 71 88 / 40 40 40 50 CROSSVILLE 67 86 68 83 / 30 40 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... STRONG HEATING ACROSS MIDDLE TENNESSEE TODAY WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS. OUTFLOW BOUNDARIES COULD MOVE SOUTH FROM BROADER CONVECTION IN THE OHIO VALLEY...WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE. THE BEST CHANCE OF SEVERE THUNDERSTORMS LIES NORTH OF A LINE FROM CELINA...TO NASHVILLE...TO A CAMDEN LINE. DAMAGING WINDS AND HEAVY RAINFALL ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE BELOW SEVERE LEVELS AT THIS TIME. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THIS AFTERNOON AND EVENING. 04
The Nashville radar (KOHX), 4 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees down near Cedar Creek on Old Hickory Lake.
Roof damage reported, and trees were blown down.
Trees were down on Bender Ferry Road.
Tree were down on Coles Ferry Rd.
Emergency Manager reported several feet of water from Spring Creek over Hamilton Chambers Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472574, 5472575, 5472576, 5472577, 5472578.